News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: first time contraceptive pill taker, whats going on????


 Southy1 - Thu Jan 03, 2008 12:27 pm

Hi there!

Im 19 years old and have recently been prescribed the yasmin contraceptive pill, as i am sexually active, and was tired of relying on condoms.

I was told by the doctor that on the 29th i should start taking the pill as this is the normal first day of my menstural cycle.

On the 27-28th i was getting normal period signs (cramps, and lower back pain) I double checked with the doc that i should still take the pill on the 29th, even if my period should be late.

He reassured me that 29th was the date.

So i take the pill on the 29th, and the period signs vanish! :-(

I have had a bout of illness this month and was also prescribed amoxicillin the same time as the pill (taking amox since the 2oth-27th)

I took a pregnancy test yesterday, and too my relief it was negative. I just wanted to check that this is normal for a period to show signs of coming and then vanish....?

should i stop taking the pill and hope the signs come back???!!!

Going to do a second test tommorow, to double check, as ive never done a test before and didnt really know what i was doing! :-( :-(

Thankyou

xxxxxxxxx
 Debbie Miller, RN - Sat Jan 05, 2008 8:43 pm

User avatar Hello,
You should continue to take the pills as directed. Your body will be adjusting to the change in hormones but this is not unusual.

Best wishes.
 Southy1 - Sat Jan 05, 2008 9:33 pm

Thanks for replying!

My uni docs is shut mostly over christmas so was in a bit of a panic!

Take Care xx
 Debbie Miller, RN - Tue Jan 08, 2008 9:44 am

User avatar Thanks! My best to you also.
Debbie

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here